MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 26 FR.

KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 26 FR.
Model Number 27050SL
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the uterine septal resection maneuver an instrument fragment detached and was recovered inside the uterine cavity.Upon extraction of the instrument, it was realized that the proximal part had desoldere.No negative impact on the state of health of the patient reported.
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id: (b)(4).The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.
 
Additional Manufacturer Narrative
According to the customer's description, an unspecified part of the resectoscope sheath came loose during the procedure and fell into the patient's uterus.The part could be tracked down again in the uterus during the operation and removed.After removal of the separated part of the sheath, it is described as a desoldered part'.One possible cause of this can be improper reprocessing.The instructions for use indicate the correct handling and the reprocessing methods and media to be used.Since the resectoscope sheath was not returned to karl storz tuttlingen, it is not possible to determine how often it was used and whether it is worn out.Therefore, a more detailed investigation cannot be carried out.Based on the facts given, we assume that it was a case of incorrect use.If the item is nevertheless returned to us and it is possible to examine the item that is the subject of the complaint, the report will be reopened, and the examination results entered.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned to the manufacturer on january 8, 2025, for investigation.An examination of the returned article 27050xa confirmed the customer's description of the defect.The proximal shaft had detached from the holder, resulting in a break.Additionally, fragments had separated from the diagonal struts.Following consultation with the responsible designer, it was determined that this type of damage cannot occur during normal use, as the inner shaft is permanently installed in the set.Therefore, it is likely that the item sustained mechanical impact during use.Furthermore, since the item was manufactured in 2019 and has undergone multiple reprocessing cycles, material fatigue may have contributed to its failure.The article 27050sl was not submitted for inspection, suggesting it remained undamaged.No serious public health threat has been reported.There have been no reports of death, unexpected serious deterioration in health, or injuries to the patient, user, or any third party.Consequently, the reported issue does not meet the criteria for a serious incident and is therefore not reportable.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
RESECTOSCOPE SHEATH, 26 FR.
Common Device Name
RESECTOSCOPE SHEATH, 26 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19840502
Report Number9610617-2024-00229
Device Sequence Number20480236
Product Code HIH
UDI-Device Identifier04048551232910
UDI-Public04048551232910
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050SL
Device Catalogue Number27050XA
Device Lot NumberSQ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/29/2024
01/08/2025
02/05/2025
04/14/2025
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date12/19/2024
01/22/2025
02/25/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown